Alert archive / Missouri / Special Weather Statements in 2013

Special Weather Statement, NWS Kansas City, MO

May 28, 2013Platte County, Missouri

NWS Kansas City, MO issued this special weather statement at May 28, 2013, 10:21 PM CDT for Platte County, Missouri. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 28, 2013, 10:21 PM CDT (03:21 UTC)
Expired
May 28, 2013, 10:45 PM CDT
In force
24 min
Issued by
NWS Kansas City, MO

County Platte County, MO

The radar

The Pleasant Hill radar (KEAX), 83 km from the middle of the area, began a volume at 03:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 3.4 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2013-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2641 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2013-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 158 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2641 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
764 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
158 m²/s²
0-3 km storm-relative helicity
181 m²/s²
Significant tornado parameter
2.0
Supercell composite
14.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

975 
WWUS83 KEAX 290321
SPSEAX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1021 PM CDT TUE MAY 28 2013

MOZ020-021-028-029-290345-
BUCHANAN MO-CLAY MO-CLINTON MO-PLATTE MO-
1021 PM CDT TUE MAY 28 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PLATTE...
SOUTHWESTERN CLINTON...NORTHERN CLAY AND SOUTHEASTERN BUCHANAN
COUNTIES UNTIL 1045 PM CDT...

AT 1015 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING 
A CLUSTER OF STRONG THUNDERSTORMS CENTERED NEAR DEARBORN...OR 10 
MILES NORTH OF PLATTE CITY...MOVING SOUTHEAST AT 40 MPH.

WIND GUSTS OF 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG 
WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  SMITHVILLE...PLATTSBURG...EDGERTON...FERRELVIEW...TRIMBLE...HOLT...
  RIDGELY...KANSAS CITY INTERNATIONAL AIRPORT AND HOOVER.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...

  I-35 BETWEEN MILE MARKERS 28 AND 34.
  I-435 LOOP FROM MILE MARKERS 29 TO 37.
  I-29 BETWEEN MILE MARKERS 12 AND 33.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3967 9460 3943 9423 3928 9472 3946 9500
TIME...MOT...LOC 0321Z 295DEG 36KT 3948 9467

$$

BOOKBINDER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at May 28, 6:52 PM CDT, 3 hours 29 minutes earlier.

Area forecast discussion, May 28, 6:52 PM CDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
652 PM CDT Tue May 28 2013

.SHORT TERM...(This Evening through Wednesday)
Issued at 349 PM CDT TUE MAY 28 2013

Tonight...A moderately unstable airmass in addition to moderate
effective bulk shear will provide an environment favorable for strong
to severe weather this afternoon through early tonight.
Thunderstorms have developed primarily in two areas. Area #1 is
within the warm sector driven by an approaching shortwave trough.
Area #2 is along the synoptic stationary front and remnant outflow
boundary. Currently, the environment is slightly more conducive to
severe weather north of Interstate 70. Anticipate additional storms
to develop across the CWA and over eastern Kansas during the
remainder of the afternoon and evening. A tornado watch remains in
effect until 10pm CDT. Additionally, any persistent moderate to heavy
rainfall may further aggravate ongoing flooding. Multiple rivers are
currently in or forecast in flood, and with saturated grounds, the
potential for flash flooding is also possible.

Wednesday...A negatively-tilted upper trough ejects into the Plains
on Wednesday, with much of the flow becoming meridional. At the
surface, a dryline will be located over western Kansas, acting as a
primary mechanism for convective initiation. Much of this activity
will remain west of the CWA throughout the day, resulting in many
areas remaining dry. Strong upper forcing will lead to scattered to
numerous thunderstorms over western and central Kansas. The overall
convective evolution remains uncertain, and likewise specific
details to timing and intensity are not well resolved at this time.
What activity that does develop out west will work its way eastward
overnight into portions of the CWA, maintained in part by a strong
50-60kt nocturnal LLJ. Assuming the environment remains sufficiently
unstable as operational models suggest, isolated strong/severe
weather will be possible over eastern Kansas and western Missouri
overnight, with strong straight-line winds the primary hazard.

.LONG TERM...(Wednesday Night through Tuesday)
Issued at 349 PM CDT TUE MAY 28 2013

Thursday through Tuesday...Forecast uncertainty increases by
Thursday into Saturday as the overall evolution of the upper trough
is handled differently among operational guidance. The locations of
the dryline/cold front make gradual progression eastward during the
end of the work week. Therefore forecast on Thursday follows the
most probable scenario for convection to initially develop near or
just outside of the CWA in closer proximity to the surface foci and
gradually move towards the area during the evening/overnight.
Probabilities for convection will increase Friday as the cold front
nears the region. Moderate shear and sufficient instability,
assuming the boundary layer can recover from any nocturnal
convection, still look to be juxtaposed ahead of the cold front,
suggesting the possibility of organized storm modes and subsequent
strong/severe weather threat. The cold front pushes through the CWA
on late Saturday or early Sunday, with dry weather expected Sunday
into Tuesday as high pressure builds into the Missouri Valley.

&&

.AVIATION...(For the 00Z TAFS through 00Z Wednesday Evening)
Issued at 638 PM CDT TUE MAY 28 2013

Tricky TAF period in the near term with warm front located along a
central Kansas up into Iowa, cutting across NW Missouri north of
St. Joes. Meanwhile further to the south, an outflow boundary
from earlier today has convection developing and moving to the
northeast. Some question remains as to if and how much convection
might begin to fill in between these two boundaries early in the
TAF as the low level jet begins to increase across the region.
Convection will begin to decrease later this evening as warm front
begins to move northward. Winds will increase by tomorrow morning
as surface pressure gradient increases across Kansas. Another
round of convection is expected by tomorrow afternoon.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...FLASH FLOOD WATCH through Wednesday morning FOR KSZ025-102.

MO...FLASH FLOOD WATCH through Wednesday morning FOR MOZ001>008-
     011>017-020>025-031>033-039-040.

&&

SHORT TERM...Laflin/Blair
LONG TERM...Blair
AVIATION...PMM
Hazardous weather outlook, May 28, 9:03 PM CDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
903 PM CDT TUE MAY 28 2013

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-291130-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
903 PM CDT TUE MAY 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TONIGHT

THUNDERSTORMS CONTINUE TO DEVELOP AND SLOWLY PROGRESS ALONG A
STATIONARY FRONT LOCATED ACROSS NORTHWEST MISSOURI. SCATTERED
THUNDERSTORMS WILL CONTINUE OVER THE NEXT FEW HOURS TO THE SOUTH
OF THIS FRONT ACROSS THE WARM SECTOR. WHILE THE SEVERE THREAT HAS
GREATLY DECREASED THIS EVENING...HAIL AND STRONG WINDS MAY STILL BE
POSSIBLE WITH ANY OF THE STRONGER STORMS. ADDITIONALLY...STORMS
MAY REPEATEDLY TRACK ACROSS THE SAME AREAS THROUGH THE EVENING AND
OVERNIGHT HOURS...PRODUCING HEAVY RAINFALL OVER LOCATIONS THAT
HAVE ALREADY RECEIVED SIGNIFICANT RAINFALL SINCE MONDAY MORNING. A
FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE REGION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

MULTIPLE ROUNDS OF THUNDERSTORMS ARE EXPECTED LATE WEDNESDAY NIGHT
THROUGH SATURDAY AS A VERY WARM AND HUMID AIRMASS INTERACTS WITH A
NEAR STATIONARY FRONT. SEVERAL PERIODS OF STRONG OR SEVERE
THUNDERSTORMS ARE POSSIBLE THROUGH THIS TIME FRAME...BUT THE PRIMARY
CONCERN WILL BE A PERSISTENT HEAVY RAINFALL THREAT. SEVERAL
ADDITIONAL INCHES OF RAINFALL ARE LIKELY THROUGH THE MIDDLE TO LATE
WEEK PERIOD WHICH MAY LEAD TO WIDESPREAD SIGNIFICANT FLOODING ACROSS
PORTIONS OF THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY STILL BE NEEDED THIS EVENING.

PMM

In the hours before

Special weather statement, May 28, 7:15 PM CDT, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
715 PM CDT TUE MAY 28 2013

MOZ003-005-290100-
HARRISON MO-WORTH MO-
715 PM CDT TUE MAY 28 2013

...SIGNIFICANT WEATHER ADVISORY FOR WORTH AND NORTHWESTERN HARRISON
COUNTIES UNTIL 800 PM CDT...

AT 712 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF RAVENWOOD...OR 15 MILES
NORTHEAST OF MARYVILLE...MOVING EAST AT 35 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  GRANT CITY...WORTH...DENVER...ALLENDALE AND HATFIELD.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 4039 9408 4038 9445 4039 9460 4039 9461
      4047 9461 4047 9462 4054 9463 4058 9447
      4058 9410
TIME...MOT...LOC 0015Z 257DEG 31KT 4045 9459

CDB
Special weather statement, May 28, 7:42 PM CDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
742 PM CDT TUE MAY 28 2013

MOZ007-290115-
PUTNAM MO-
742 PM CDT TUE MAY 28 2013

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PUTNAM COUNTY UNTIL 815
PM CDT...

AT 740 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF UNIONVILLE...MOVING
NORTHEAST AT 35 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  UNIONVILLE AND LIVONIA.

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4057 9270 4056 9271 4056 9268 4054 9271
      4052 9268 4050 9269 4050 9268 4048 9270
      4042 9270 4038 9300 4039 9312 4043 9314
      4059 9279 4059 9272
TIME...MOT...LOC 0043Z 246DEG 31KT 4039 9304

CDB
Special weather statement, May 28, 8:32 PM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
832 PM CDT TUE MAY 28 2013

MOZ004-012-013-290215-
ANDREW MO-DE KALB MO-GENTRY MO-
832 PM CDT TUE MAY 28 2013

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ANDREW...SOUTHWESTERN
GENTRY AND NORTHWESTERN DEKALB COUNTIES UNTIL 915 PM CDT...

AT 831 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SAVANNAH...MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  UNION STAR...KING CITY AND HELENA.

THIS WILL IMPACT

 I-29 BETWEEN MILE MARKERS 55 AND 59.

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4013 9450 3993 9445 3986 9490 3999 9491
TIME...MOT...LOC 0133Z 256DEG 22KT 3995 9482

CDB
Local storm report, May 28, 8:33 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
833 PM CDT TUE MAY 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0832 PM     HAIL             SAVANNAH                39.94N 94.83W
05/28/2013  E0.88 INCH       ANDREW             MO   TRAINED SPOTTER

&&

HMORGAN
Special weather statement, May 28, 8:48 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
848 PM CDT TUE MAY 28 2013

MOZ007-008-290230-
PUTNAM MO-SCHUYLER MO-
848 PM CDT TUE MAY 28 2013

...SIGNIFICANT WEATHER ADVISORY FOR SCHUYLER AND PUTNAM COUNTIES
UNTIL 930 PM CDT...

AT 846 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTH OF
LANCASTER TO UNIONVILLE...AND MOVING EAST AT 55 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  LANCASTER...QUEEN CITY...DOWNING...LIVONIA...WORTHINGTON AND
  GLENWOOD.

THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR
THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 4060 9234 4037 9235 4039 9335 4059 9305
      4059 9272 4060 9240
TIME...MOT...LOC 0148Z 266DEG 49KT 4067 9250 4047 9294

CDB
Special weather statement, May 28, 10:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1021 PM CDT TUE MAY 28 2013

MOZ020-021-028-029-290345-
BUCHANAN MO-CLAY MO-CLINTON MO-PLATTE MO-
1021 PM CDT TUE MAY 28 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PLATTE...
SOUTHWESTERN CLINTON...NORTHERN CLAY AND SOUTHEASTERN BUCHANAN
COUNTIES UNTIL 1045 PM CDT...

AT 1015 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A CLUSTER OF STRONG THUNDERSTORMS CENTERED NEAR DEARBORN...OR 10
MILES NORTH OF PLATTE CITY...MOVING SOUTHEAST AT 40 MPH.

WIND GUSTS OF 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG
WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  SMITHVILLE...PLATTSBURG...EDGERTON...FERRELVIEW...TRIMBLE...HOLT...
  RIDGELY...KANSAS CITY INTERNATIONAL AIRPORT AND HOOVER.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...

  I-35 BETWEEN MILE MARKERS 28 AND 34.
  I-435 LOOP FROM MILE MARKERS 29 TO 37.
  I-29 BETWEEN MILE MARKERS 12 AND 33.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3967 9460 3943 9423 3928 9472 3946 9500
TIME...MOT...LOC 0321Z 295DEG 36KT 3948 9467

BOOKBINDER

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 7:15 PM CDTSpecial Weather StatementEAXWorth45 min
May 28, 7:42 PM CDTSpecial Weather StatementEAXPutnam33 min
May 28, 8:32 PM CDTSpecial Weather StatementEAXAndrew43 min
May 28, 8:40 PM CDTSevere Thunderstorm WarningEAXAndrew35 min
May 28, 8:48 PM CDTSpecial Weather StatementEAXPutnam, Schuyler42 min
May 28, 9:00 PM CDTSevere Thunderstorm WarningEAXAdair, Schuyler30 min
May 28, 9:06 PM CDTSevere Thunderstorm WarningEAXAndrew, DeKalb24 min
May 28, 9:28 PM CDTSevere Thunderstorm WarningEAXDaviess, DeKalb, Gentry, Harrison32 min
May 28, 9:38 PM CDTFlash Flood WarningEAXAndrew, Buchanan, Holt, Nodaway6 hr
May 28, 10:42 PM CDTSevere Thunderstorm WarningEAXCaldwell, Clay, Clinton, Ray33 min
May 28, 11:11 PM CDTSpecial Weather StatementEAXGrundy34 min
May 29, 6:09 AM CDTRiver Flood WarningEAXAdair, Macon, Putnam, Schuyler38 hr
May 29, 6:56 AM CDTAreal Flood WarningEAXAdair, Mercer, Putnam, Schuyler, Sullivan24 hr
May 29, 11:22 AM CDTSpecial Weather StatementEAXAtchison23 min
May 29, 11:32 AM CDTSevere Thunderstorm WarningEAXAtchison28 min
May 29, 11:44 AM CDTFlash Flood WatchEAXAdair, Andrew, Atchison, Bates, Buchanan, Caldwell and 31 more55 hr
May 28, 8:15 PM CDTRiver Flood WarningEAXAtchison25 hr
May 29, 2:01 AM CDTRiver Flood WarningEAXAtchison, Leavenworth42 hr

Nearby

Special Weather Statements in Missouri, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.